MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 02/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, but the best estimate is between (b)(6) 2019 and (b)(6) 2019.(b)(4).Device evaluation: product evaluation was not performed because the product is not available.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released per specification.A search of complaints revealed that no other complaints for this production order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Based on the results of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the multifocal intraocular lens (model zlb00 +18.0 diopter) was explanted from the right eye (od) due to the patient experiencing halos and glare.A monofocal lens (model zcb00 +18.5 diopter) was implanted as a replacement.No incision enlargement, no vitrectomy was performed but sutures were used.Reportedly, the patient is doing well post lens exchange.The account commented that the explanted lens is not available for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa: 010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8580834
Report Number3011852734-2019-00100
Device Sequence Number1787963
Product Code MFK
UDI-Device Identifier05050474560642
UDI-Public(01)05050474560642(17)220629
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0185
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date05/04/2019
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 MO
Date Report Sent to FDA01/01/2005